Alert archive / Florida / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 49, NWS Jacksonville, FL

May 22, 2010Columbia County, Hamilton County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at May 22, 2010, 9:04 PM EDT for Columbia County, Hamilton County, Florida. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 22, 2010, 9:04 PM EDT (01:04 UTC)
Expired
May 22, 2010, 10:00 PM EDT
In force
56 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Columbia County, FL, Hamilton County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2010-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2194 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2010-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2194 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1420 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 9:01 PM EDT, 3 minutes earlier.

Area forecast discussion, May 22, 9:01 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
901 PM EDT SAT MAY 22 2010

.UPDATE...A LOW/MID LEVEL HIGH IS CENTERED OVER THE NRN GULF OF
MEXICO COASTLINE. A SHORTWAVE IS SLIDING SE AROUND THE PERIPHERY
OF THE UPPER RIDGE. THE RUC HAS A GOOD DEPICTION OF THE SHORTWAVE
AND AT 01Z IS SHOWING THE VORTICITY MAX CENTERED OVER ECHOLS
COUNTY. CORRESPONDING TO THIS...CURRENT RADAR SHOWS THE STRONGEST
STORMS FROM THIS AREA INTO THE OSCEOLA NATL FOREST. THE SHORTWAVE
ENERGY EXTENDS NORTHWESTWARD TO ANOTHER STRONG CELL APPROACHING
OUR NW TIER. LAPS ANALYSIS HAS SFC BASED CAPES NEAR 3000 J/KG
OVER OUR WRN TIER WHICH IS NOT OUT OF LINE CONSIDERING THE CAPE ON
THE EVENING SOUNDING AT TAE IS 2460 J/KB. RUC INDICATES THE
SHORTWAVE WILL WEAKEN BTWN 03Z AND 06Z. HAVE UPDATED POPS TO
REFLECT THE ONGOING ACTIVITY OVER OUR WRN COUNTIES...AND WILL KEEP
POPS BELOW 15% AFTER 06Z.

&&

.AVIATION...HAVE TEMPO IFR AT GNV LATE TONIGHT AND MVFR AT THE
OTHER TAF SITES IN FL. VFR CONDS WILL RETURN AFTER 14Z.

&&

.MARINE...NO HEADLINES THROUGH MONDAY. CURRENTLY WINDS ARE EAST TO
SE LESS THAN 10 KT NEARSHORE AND 10-15 KT OFFSHORE. SEAS ARE
RUNNING 2-3 FT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  67  92  66  89 /  20  30  10  40
SSI  71  85  72  83 /  20  10  10  30
JAX  66  89  66  87 /  30  10  10  20
SGJ  69  85  70  84 /  10   0  10  20
GNV  66  92  65  90 /  20  20   0  20
OCF  66  92  66  90 /  10  20   0  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

TRABERT/ENYEDI/PRESNALL
Hazardous weather outlook, May 22, 12:14 PM EDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1214 PM EDT SAT MAY 22 2010

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-231000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1214 PM EDT SAT MAY 22 2010

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ONCE AGAIN THIS
AFTERNOON...MAINLY OVER INLAND PORTIONS OF SOUTHEAST GEORGIA AND
INTO THE SUWANNEE VALLEY OF FLORIDA. A FEW OF THE STORMS COULD
BECOME STRONG TO LOCALLY SEVERE WITH STRONG WINDS AND HAIL THE
MAIN CONCERNS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

A LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP NORTHEAST OF THE
BAHAMAS SATURDAY THROUGH WEDNESDAY. DEPENDING ON THE EVOLUTION OF
THIS SYSTEM...IT IS POSSIBLE FOR RESIDENTS TO EXPERIENCE ONSHORE
WINDS AND AN ELEVATED THREAT OF RIP CURRENTS AND OCCASIONALLY ROUGH
SURF AT AREA BEACHES DURING THE WEEKEND AND THROUGH MUCH OF NEXT
WEEK. THERE WILL ALSO BE AN INCREASED CHANCE OF SHOWERS AND
THUNDERSTORMS MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

JD/EZ

In the hours before

Special weather statement, May 22, 5:14 PM EDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
514 PM EDT SAT MAY 22 2010

GAZ134-150-151-222145-
BACON-PIERCE-WARE-
514 PM EDT SAT MAY 22 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
WARE...NORTHWESTERN PIERCE AND SOUTHERN BACON COUNTIES FOR SMALL HAIL
VALID UNTIL 545 PM EDT...

AT 514 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF ALMA...MOVING
SOUTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND NEW LACY...ALMA AND DIXIE UNION THROUGH 545 PM EDT. HAIL UP TO
THREE QUARTER INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3141 8224 3131 8247 3150 8256 3159 8240
TIME...MOT...LOC 2114Z 333DEG 5KT 3148 8244

PRESNALL
Special weather statement, May 22, 5:44 PM EDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
544 PM EDT SAT MAY 22 2010

GAZ136-152-222215-
BRANTLEY-WAYNE-
544 PM EDT SAT MAY 22 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
BRANTLEY AND SOUTHERN WAYNE COUNTIES FOR SMALL HAIL VALID UNTIL 615
PM EDT...

AT 544 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES WEST OF BROADHURST...OR 10 MILES
SOUTH OF JESUP...MOVING SOUTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND SCREVEN...BROADHURST AND HORTENSE
THROUGH 615 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3139 8175 3127 8198 3129 8199 3131 8197
      3131 8199 3148 8206 3155 8192
TIME...MOT...LOC 2144Z 331DEG 7KT 3146 8195

TRABERT
Special weather statement, May 22, 6:42 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
642 PM EDT SAT MAY 22 2010

GAZ136-151-152-222315-
BRANTLEY-PIERCE-WAYNE-
642 PM EDT SAT MAY 22 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN
BRANTLEY...EASTERN PIERCE AND SOUTHERN WAYNE COUNTIES FOR SMALL HAIL
VALID UNTIL 715 PM EDT...

AT 643 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES WEST OF HORTENSE...OR 8 MILES
EAST OF PATTERSON...MOVING SOUTHEAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HORTENSE...RAYBON...
NAHUNTA...HICKOX AND ATKINSON THROUGH 715 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3125 8177 3112 8201 3137 8210 3144 8197
TIME...MOT...LOC 2243Z 325DEG 11KT 3134 8200

TRABERT
Special weather statement, May 22, 8:15 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
815 PM EDT SAT MAY 22 2010

FLZ022-023-GAZ162-163-230045-
BAKER-CLINCH-COLUMBIA-ECHOLS-
815 PM EDT SAT MAY 22 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
BAKER...NORTHEASTERN COLUMBIA...SOUTHEASTERN CLINCH AND SOUTHEASTERN
ECHOLS COUNTIES FOR SMALL HAIL VALID UNTIL 845 PM EDT...

AT 815 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 2 MILES SOUTHEAST OF FARGO...MOVING SOUTHEAST
AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
FARGO AND HIGHWAY 441 IN SOUTHERN GEORGIA THROUGH 845 PM EDT. HAIL
UP TO THREE QUARTER INCH IN DIAMETER CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3074 8249 3066 8242 3061 8243 3061 8241
      3058 8241 3057 8234 3054 8231 3043 8254
      3065 8265
TIME...MOT...LOC 0015Z 329DEG 11KT 3065 8254

TRABERT
Special weather statement, May 22, 8:48 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
848 PM EDT SAT MAY 22 2010

GAZ162-163-230130-
CLINCH-ECHOLS-
848 PM EDT SAT MAY 22 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHWESTERN
CLINCH AND EASTERN ECHOLS COUNTIES FOR STRONG WINDS AND SMALL HAIL
VALID UNTIL 930 PM EDT...

AT 848 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 15 MILES NORTHWEST OF NEEDMORE...OR 13 MILES
SOUTH OF HOMERVILLE...MOVING SOUTHEAST AT 15 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NEEDMORE AND FARGO
THROUGH 930 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3089 8298 3099 8275 3058 8244 3061 8294
      3086 8299
TIME...MOT...LOC 0048Z 319DEG 11KT 3084 8281

ENYEDI
Special weather statement, May 22, 8:50 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
850 PM EDT SAT MAY 22 2010

FLZ020-022-023-230130-
BAKER-COLUMBIA-HAMILTON-
850 PM EDT SAT MAY 22 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN
BAKER...NORTHERN COLUMBIA AND SOUTHEASTERN HAMILTON COUNTIES FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 930 PM EDT...

AT 850 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST
OF TAYLOR TO 9 MILES WEST OF TAYLOR TO 7 MILES NORTHEAST OF SUWANNEE
VALLEY...MOVING SOUTH AT 20 MPH. THESE STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND SUWANNEE VALLEY...TAYLOR...WINFIELD...FIVE
POINTS...WATERTOWN...SANDERSON...OLUSTEE AND LAKE CITY THROUGH 930 PM
EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3056 8270 3059 8259 3057 8232 3018 8221
      3009 8272
TIME...MOT...LOC 0050Z 357DEG 18KT 3054 8237 3041 8244
          3039 8266

ENYEDI

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 8:15 PM EDTSpecial Weather StatementJAXBaker30 min
May 22, 8:50 PM EDTSpecial Weather StatementJAXBaker, Columbia40 min
May 22, 9:19 PM EDTSpecial Weather StatementJAXHamilton56 min
May 23, 9:14 AM EDTSpecial Weather StatementJAXUnion46 min
May 23, 12:53 PM EDTSpecial Weather StatementJAXGilchrist52 min
May 23, 2:20 PM EDTSpecial Weather StatementJAXUnion40 min
May 23, 4:41 PM EDTSpecial Weather StatementJAXBaker49 min
May 23, 4:46 PM EDTSpecial Weather StatementJAXColumbia29 min
May 23, 5:20 PM EDTSpecial Weather StatementJAXBaker40 min
May 23, 5:48 PM EDTSevere Thunderstorm WarningJAXBaker, Columbia, Union42 min
May 23, 6:50 PM EDTSpecial Weather StatementJAXColumbia25 min
May 22, 8:48 PM EDTSpecial Weather StatementJAXClinch, Echols42 min
May 23, 5:57 PM EDTSpecial Weather StatementJAXCharlton48 min
May 23, 6:40 PM EDTSpecial Weather StatementJAXCharlton50 min

Nearby

Severe Thunderstorm Warnings in Florida, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.